Wildfire, Morris
- When
- April 9, 9:20 PM EST to 11:00 PM EST
- Where
- Morris forecast zone
- Reported by
- Newspaper
- Coordinates
- 40.862, -74.544 (the zone’s center; the record gives no point)
5 acres in the Schooley's Mountain Park overnight on the 9th. m.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A wildfire charred about 1.5 acres in the Schooley's Mountain Park overnight on the 9th. The fire was reported at 1020 p.m. EDT at the top of one hill behind the park's pavilion. Three fire companies battled the blaze. The 9th was the warmest day of the month of April so far. It also was a fairly breezy day. Peak wind gusts were around 30 mph. The 9th marked the end of dry weather as showers and thunderstorms moved through the state the next day. Through April 9th 230 wildfires had charred 293 acres in New Jersey in 2013. This was down substantially from a much warmer and much drier 2012 which to date had 460 wildfires which consumed 2,000 acres in the state.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 9, 8:58 PM EST, 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 958 PM EDT TUE APR 9 2013 .SYNOPSIS... A FRONTAL BOUNDARY EXTENDED ACROSS NORTHERN PENNSYLVANIA AND NORTHERN NEW JERSEY THIS AFTERNOON. THE FRONT SHOULD MEANDER OVER THAT AREA THROUGH WEDNESDAY NIGHT BEFORE DROPPING SOUTHWARD INTO SOUTHEASTERN PENNSYLVANIA, SOUTHERN NEW JERSEY AND PERHAPS THE UPPER DELMARVA ON THURSDAY. LOW PRESSURE FROM THE WEST IS FORECAST TO PULL A COLD FRONT THROUGH OUR REGION LATE ON FRIDAY. HIGH PRESSURE IS ANTICIPATED TO FOLLOW FOR THE WEEKEND AND FOR MONDAY. ANOTHER FRONTAL BOUNDARY MAY APPROACH FROM THE NORTHWEST ON TUESDAY. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... THE CLOUDS WERE SLOW TO ARRIVE FROM THE WEST THIS EVENING, AND SOME RADIATING WAS OCCURRING IN THE DRY AIR OVER THE MORE SHELTERED AREAS AWAY FROM THE CLOUDINESS. WE EXPECT THE CLOUDINESS TO INVADE GRADUALY AND THE WINDS JUST ABOVE THE SURFACE TO PICK UP, SO IT EVENTUALLY SHOULD BECOME MORE DIFFICULT TO RADIATE. STILL, WE DID LOWER THE TEMPERATURES OVER SOME OF THE AFOREMENTIONED SHELTERED AREAS. WEAK SHOWER ACTIVITY TO THE NORTH AND WEST WAS FALLING APART AS IT MOVED INTO THE DRIER AIR AND AWAY FROM THE BEST LOWER LEVEL THETA E ADVECTION, BUT CONDITIONS SHOULD BECOME MARGINALLY MORE FAVORABLE WITH TIME AND SO THE FORECAST FOR LOW TO SLIGHT CHANCE SHOWER ACTIVITY WAS KEPT. CORFIDI VECTORS FOR A FORWARD PROPAGATING MCS PUT THE REMNANTS OF THE SYSTEM THAT WAS OVER LAKE MICHIGAN AT 19Z OVER BUF AT 01Z, WHICH WAS WHERE THEY WERE THIS EVENING. THE VECTORS TAKE THOSE REMNANTS JUST BY TO OUR NORTH. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... WE SHOULD BE STARTING THE DAY OUT DRY AS THE OVERNIGHT LOW MOVES TO OUR EAST-NORTHEAST. WINDS ONCE AGAIN SHIFT MORE WESTERLY AS THE FRONT TO OUR NORTH BEGINS TO HEAD BACK TO THE SOUTH..WASH/RINSE/REPEAT. MODELS SHOW GOOD MOISTURE ADVECTION TAKING PLACE TOMORROW AS THE STRONGEST OF THE 3 PASSING SHORTWAVES NEARS FROM THE WEST...ALONG THE STALLED BOUNDARY. DEPENDING ON HOW MUCH RAIN FALLS TO OUR WEST AND THE STRENGTH OF THE SOUTHWEST LOW- LEVEL FLOW, DICTATES HOW HIGH THE DEWPOINTS ACTUALLY BECOME. RIGHT NOW WE HAVE FORECASTED FOR MID TO UPPER-50S DURING THE AFTERNOON HOURS AND LOOKING TO OUR WEST IN THE OHIO VALLEY THIS WOULD MAKE SENSE...HOWEVER, AS MENTIONED ABOVE, OUR SURFACE FLOW WILL BE MORE WESTERLY AND NOT SOUTHERLY. GUSTY WINDS DURING THE AFTERNOON HOURS AGAIN LOOKS LIKELY AS WE SHOULD BE ABLE TO MIX UPWARDS OF 850MB. THE MOISTURE CONTENT IN THE LOWEST LAYERS WILL EITHER MAKE OR BREAK OUR CHANCES AT SEEING CONVECTION INITIATE BY MID-AFTERNOON. FORECAST SOUNDINGS SHOW 1000+J/KG SURFACE BASED CAPE WITH LIS -1 TO -3C AND STEEP LOW-LEVEL LAPSE RATES AS WE SHOULD HEAT AT OR SLIGHTLY WARMER THAN TODAY. KEEP OUR CHANCE POPS AND ISOLATED CONVECTION IN FOR TOMORROW AFTERNOON. TEMPERATURE-WISE WE SHOULD BE A COUPLE DEGREES WARMER TOMORROW UNDER THE WESTERLY FLOW SO A BLEND OF THE MET/MAV WITH AN EDGE TOWARDS THE WARMER MET WAS USED...COULD APPROACH RECORD VALUES IN SOME PLACES. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... A MID LEVEL RIDGE IS FORECAST TO EXTEND FROM THE CAROLINAS TO THE WESTERN GREAT LAKES ON WEDNESDAY NIGHT WITH A LOW OVER NEBRASKA AND VICINITY. THE RIDGE AXIS IS EXPECTED TO PASS OVERHEAD EARLY ON THURSDAY NIGHT. THE LOW SHOULD REACH THE GREAT LAKES ON FRIDAY BEFORE MOVING UP OVER EASTERN CANADA. THE MID LEVEL FLOW IS ANTICIPATED TO BECOME SOMEWHAT ZONAL FOR THE WEEKEND AND THEN SOME RIDGING SHOULD DEVELOP OVER THE EASTERN HALF OF THE COUNTRY DURING THE EARLY PART OF THE NEW WEEK. FOR WEDNESDAY NIGHT, A SURFACE FRONTAL BOUNDARY WILL REMAIN ACROSS THE NORTHERN PART OF OUR FORECAST AREA OR NEARBY TO OUR NORTH. IMPULSES IN THE MID LEVEL FLOW SHOULD CONTINUE TO BRING A CHANCE OF SHOWERS ON WEDNESDAY NIGHT, ESPECIALLY ACROSS EASTERN PENNSYLVANIA AND NORTHERN AND CENTRAL NEW JERSEY. THERE IS A LINGERING CHANCE OF THUNDERSTORMS IN OUR NORTHERN COUNTIES ON WEDNESDAY EVENING, AGAIN ENHANCED BY ANY IMPULSES TRAVELING IN THE MID LEVEL FLOW. FOR THURSDAY, WE CONTINUE TO EXPECT THE FRONTAL BOUNDARY TO DROP INTO OUR REGION, WITH COOL AIR SPREADING INTO THE POCONOS AND INTO OUR COUNTIES IN NORTHERN AND CENTRAL NEW JERSEY. THERE SHOULD BE A FAIRLY GOOD SPREAD IN TEMPERATURES ACROSS OUR REGION ON THURSDAY DUE TO THE FRONT. MAXIMUM TEMPERATURES ARE FORECAST TO BE AROUND 60 IN SUSSEX COUNTY, NEW JERSEY AND AROUND 80 IN SUSSEX COUNTY, DELAWARE. WE WILL CONTINUE TO CARRY A CHANCE OF SHOWERS MAINLY ALONG AND TO THE NORTH OF THE FRONT. SHOWER ACTIVITY SHOULD BE ON THE INCREASE DURING THURSDAY NIGHT AS SURFACE LOW PRESSURE APPROACHES FROM THE WEST. INGREDIENTS FOR SCATTERED THUNDERSTORMS AND LOCALIZED HEAVY RAINFALL MAY COME TOGETHER FOR LATE THURSDAY NIGHT AND EARLY FRIDAY MORNING. A 50+ KNOT LOW LEVEL SOUTH SOUTHWEST JET IS ANTICIPATED TO BE OVER OUR NEAR OUR REGION BRINGING A FAIR AMOUNT OF LIFT AND PRECIPITABLE WATER VALUES IN THE 1.5 INCH NEIGHBORHOOD. A MID LEVEL SHORT WAVE APPROACHING IN THE SOUTHWEST FLOW IS EXPECTED TO PASS OVERHEAD DURING THE EARLY TO MID AFTERNOON ON FRIDAY. IT WILL LIKELY BRING AN END TO THE PRECIPITATION. A SURFACE COLD FRONT FROM THE WEST IS FORECAST TO ARRIVE LATE IN THE DAY. HIGH PRESSURE SHOULD BUILD INTO OUR REGION FROM THE WEST FOR THE WEEKEND. DRY WEATHER IS ANTICIPATED ALONG WITH A RETURN TO NEAR NORMAL TEMPERATURES. AS A MID LEVEL RIDGE BUILDS OVER THE EASTERN STATES EARLY IN THE NEW WEEK, IT SEEMS POSSIBLE THAT AFTERNOON TEMPERATURES WILL RETURN INTO THE 70S. AS THE MID LEVEL FLOW BECOMES INCREASINGLY FROM THE SOUTHWEST, A FRONTAL BOUNDARY APPROACHING FROM THE NORTHWEST SHOULD SLOW ITS PROGRESS TOWARD OUR REGION. AS A RESULT, BOTH MONDAY AND TUESDAY MAY REMAIN DRY. && .AVIATION /02Z WEDNESDAY THROUGH SUNDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. TONIGHT...VFR. ISOLATED SHOWERS TO THE NORTH OF ABE MAY OCCUR, BUT THEY ARE NOT FORECAST IN THE ABE TAF. TOMORROW...VFR. SOUTHERLY WINDS WILL BACK SLIGHTLY TOWARDS THE SOUTH-SOUTHWEST AGAIN TOMORROW MORNING. GUSTS SHOULD BEGIN TO FORM BY LATE MORNING, MUCH LIKE TODAY, ALTHOUGH NOT AS STRONG GIVEN MORE LOW-LEVEL MOISTURE SURGING IN FROM THE SOUTHWEST. SHOULD REACH CONVECTIVE TEMPERATURES TOMORROW AFTERNOON WITH A STRATOCU DECK FORMING BY EARLY AFTERNOON. CHANCES FOR SHOWERS INCREASE LATER IN THE DAY NORTH OF PHL. OUTLOOK... WEDNESDAY NIGHT...GENERALLY VFR WITH A CHANCE OF SHOWERS, MAINLY FROM AROUND KABE NORTHWARD. THERE MAY BE LATE NIGHT VISIBILITY RESTRICTIONS. THURSDAY...MAINLY VFR WITH A CHANCE OF SHOWERS. MVFR CEILINGS MAY PUSH DOWN FROM THE NORTH AND NORTHEAST, POSSIBLY AFFECTING KABE, KTTN AND KACY. THURSDAY NIGHT AND FRIDAY...MVFR WITH RAIN SHOWERS AND A CHANCE OF THUNDERSTORMS. OCCASIONAL IFR CONDITIONS ARE POSSIBLE. THE RAIN MAY BE HEAVY AT TIMES, ESPECIALLY FROM LATE THURSDAY NIGHT INTO FRIDAY MORNING . FRIDAY NIGHT THROUGH SUNDAY...MAINLY VFR. && .MARINE... WINDS FROM THE SOUTH TO SOUTHWEST WILL GO SOUTHWEST AND PERHAPS PICK UP A BIT, ESPECIALLY NORTH, BUT REMAIN BELOW THE ADVISORY CRITERION. TOMORROW WINDS SHOULD TURN BACK WEST AND INCREASE AHEAD OF THE NEXT SURFACE LOW MOVING ACROSS THE OHIO VALLEY. GUSTS SHOULD TOP THE 20KT RANGE BUT WITH WEAKER WINDS ALOFT DID NOT SEE SCA LIKELY. IF AN ADVISORY WERE TO BE NEEDED, IT LIKELY WOULD BE NEAR SHORE. OUTLOOK... HIGH PRESSURE SHOULD INFLUENCE THE COASTAL WATERS OF NEW JERSEY AND DELAWARE ON WEDNESDAY NIGHT. A COLD FRONT FROM THE NORTH WILL PUSH INTO OUR REGION ON THURSDAY. ANOTHER COLD FRONT FROM THE WEST SHOULD ARRIVE LATE ON FRIDAY WITH HIGH PRESSURE FOLLOWING FOR THE WEEKEND. WIND SPEEDS SHOULD REMAIN GENERALLY BELOW 25 KNOTS FROM WEDNESDAY NIGHT THROUGH SUNDAY. WAVE HEIGHTS ON OUR OCEAN WATERS MAY EXCEED 5 FEET FROM THURSDAY INTO FRIDAY NIGHT. && .CLIMATE... RECORD HIGH TEMPERATURES FOR WEDNESDAY. THE RECORD HIGH FOR THURSDAY IS ALSO INCLUDED FOR GEORGETOWN, DELAWARE. ATLANTIC CITY.........85 IN 1922. PHILADELPHIA..........87 IN 1922. WILMINGTON............84 IN 1922. ALLENTOWN.............85 IN 1922. TRENTON...............83 IN 1922. GEORGETOWN............82 IN 1991 (WED) AND 79 IN 2011 (THU). READING...............85 IN 1922. MOUNT POCONO..........77 IN 1922. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...IOVINO NEAR TERM...HEAVENER SHORT TERM...HEAVENER LONG TERM...IOVINO AVIATION...IOVINO/HEAVENER MARINE...IOVINO/HEAVENER CLIMATE...GIGI/DRAG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 356 PM EDT TUE APR 9 2013 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-102000- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 356 PM EDT TUE APR 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-102000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 356 PM EDT TUE APR 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2013Every state in 2013This day in weather historyWarnings in New Jersey, April 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 447062.